manuscripta mathematica

, Volume 59, Issue 4, pp 499–516 | Cite as

Group algebras of polynomial growth

  • Andrzej Skowroński


Let A be a finite dimensional, basic and connected algebra (associative, with 1) over an algebraically closed field, G a finite group and AG the group algebra. The main result gives necessary and sufficient conditions for AG to be of polynomial growth, that is, there is a natural number m such that the indecomposable finite dimensional AG-modules occur, in each dimension d≧2, in a finite number of discrete and at most d one-parameter families.


Natural Number Finite Number Number Theory Finite Group Algebraic Geometry 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    BONDARENKO, V.M.: Representations of dihedral groups over a field of characteristic 2, Math. Sbornik96, 63–74 (1975)Google Scholar
  2. [2]
    BONDARENKO, V.M., DROZD, J.A.: Representation type of finite groups, Zap. Naucn. Sem. LOMI71, 24–41 (1977)Google Scholar
  3. [3]
    BONGARTZ, K., GABRIEL, P.: Covering spaces in representation theory, Invent. Math.65, 331–378 (1981/1982)Google Scholar
  4. [4]
    BRENNER, S.: Modular representations of p-groups, J. Algebra15, 89–102 (1970)Google Scholar
  5. [5]
    DOWBOR, P., SKOWROŃSKI, A.: On the representation type of locally bounded categories, Tsukuba J. Math.10, 63–72 (1986)Google Scholar
  6. [6]
    DOWBOR, P., SKOWROŃSKI, A.: On Galois coverings of tame algebras, Arch. Math.44, 522–529 (1985)Google Scholar
  7. [7]
    DOWBOR, P., SKOWROŃSKI, A.: Galois coverings of representation-infinite algebras, Comment. Math. Helv.62, 311–337 (1987)Google Scholar
  8. [8]
    DROZD, J.A.: On tame and wild matrix problems, In: Matrix problems, 104–114 (Kiev 1977)Google Scholar
  9. [9]
    DROZD, J.A.: Tame and wild matrix problems, In: Representations and quadratic forms, 39–74 (Kiev 1979)Google Scholar
  10. [10]
    GABRIEL, P.: The universal cover of a representation-finite algebra, Springer Lecture Notes903, 68–105 (1981)Google Scholar
  11. [11]
    HAPPEL, D., RINGEL, C.M.: The derived category of a tubular algebra, Springer Lecture Notes1177, 156–180 (1986)Google Scholar
  12. [l2]
    HAPPEL, D., VOSSIECK, D.: Minimal algebras of infinite representation type with preprojective component, Manuscripta Math.42, 221–243 (1983)Google Scholar
  13. [13]
    HIGMAN, D.: Indecomposable representations at characteristic p, Duke Math. J.21, 377–381 (1954)Google Scholar
  14. [14]
    KRUGLIAK, S.A.: Representations of the (p,p) group over a field of characteristic p, Dokl. Akad. Nauk SSSR153, 1253–1256 (1963)Google Scholar
  15. [15]
    MELTZER, H., SKOWROŃSKI, A.: Group algebras of finite representation type, Math. Z.182, 129–148 (1983)Google Scholar
  16. [16]
    MELTZER, H., SKOWROŃSKI, A.: Correction to Group algebras of finite representation type, Math. Z.187, 563–569 (1984)Google Scholar
  17. [17]
    NAZAROVA, L.A., ROJTER, A.V.: On a problem of I.M. Gelfand, Funkc. Anal. Appl.7 54–69 (1973)Google Scholar
  18. [18]
    RINGEL, C.M.: The representation type of local algebras, Springer Lecture Notes488, 282–305 (1975)Google Scholar
  19. [l9]
    RINGEL, C.M.: The indecomposable representations of the dihedral 2-groups, Math. Ann.214, 19–34 (1975)Google Scholar
  20. [20]
    RINGEL, C.M.: Tame algebras, Springer Lecture Notes831, 137–287 (1980)Google Scholar
  21. [21]
    RINGEL, C.M.: Tame algebras and integral quadratic forms, Springer Lecture Notes1099 (1984)Google Scholar
  22. [22]
    SKOWROŃSKI, A.: The representation type of group algebras, In: Abelian groups and modules, Springer-Verlag Wien-New York, 517–531 (1984)Google Scholar
  23. [23]
    SKOWRONSKI, A.: Tame triangular matrix algebras over Nakayama algebras, J. London Math. Soc.34, 245–264 (1986)Google Scholar
  24. [24]
    WALD, B., WASCHBÜSCH, J.: Tame biserial algebras, J. Algebra95, 480–500 (1985)Google Scholar
  25. [25]
    ZAVADSKIJ, A.G., NAZAROVA, L.A.: On the finiteness and boundedness of a number of parameters, Inst. Math.Acad. Sci. USSR, Preprint No.27, 21–29 (1981)Google Scholar

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • Andrzej Skowroński
    • 1
  1. 1.Institute of MathematicsNicholas Copernicus UniversityToruńPoland

Personalised recommendations